Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 4, 2021, 7:33 PM EDT for Bryan County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 7:33 PM EDT (23:33 UTC)
- Expired
- Jun 4, 2021, 8:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Bryan County, GA
The radar
The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted.
186
WWUS82 KCHS 042333
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
733 PM EDT Fri Jun 4 2021
GAZ116-138-050000-
Inland Liberty-Inland Bryan-
733 PM EDT Fri Jun 4 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...
At 733 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles southwest of
Bloomingdale to 6 miles north of Fort Stewart. These storms were
nearly stationary.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
These storms will remain over mainly rural areas of Bryan and Liberty
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3203 8160 3208 8138 3206 8137 3205 8137
3203 8134 3200 8130 3198 8131 3193 8165
TIME...MOT...LOC 2333Z 041DEG 3KT 3204 8136 3196 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 4, 7:31 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 4, 7:31 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Charleston SC 731 PM EDT Fri Jun 4 2021 .SYNOPSIS... Atlantic high pressure will prevail through late next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... The intersection with the sea breeze and a number of convective outflow boundaries has generated a line of numerous showers and tstms from Hampton County east to eastern Berkeley County at 04/2140z. This activity will continue to march east and will likely impact the coastal corridor from Beaufort County through Charleston County over the next 1-3 hours. Farther to the south, across Southeast Georgia, the atmosphere is more stable with cumulus showing signs of dissipating. Adjusted near term pops to increase them to 60-70% in the Beaufort-Charleston corridor. An isolated strong to severe tstm can not be completely ruled out, but with DCAPES already diminishing, the risk is lowering with time. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Aloft, a weak ridge will prevail across the region while a trough is centered across the South Central United States. At the sfc, a southerly flow will be in place along the western periphery of Atlantic high pressure and to the east of weak troughing positioned inland. The overall pattern will set the stage for showers and thunderstorms each day, generally peaking in coverage during maximum daytime heating as weak mid-lvl disturbances ripple across the area aloft and a sea breeze shifts inland. Scattered to numerous showers/thunderstorms are possible away from the coast where the combination of moisture and forcing mechanisms are most co-located. High temps will range in the mid-upper 80s each day, with a few locations touching 90 degrees away from the coast in southeast Georgia over the weekend. Overnight lows will remain mild, generally ranging in the upper 60-lower 70s inland to mid 70s near the coast. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Aloft, a ridge will gradually strengthen while remaining centered across the Southeast United States while a trough weakens across the South Central United States. At the sfc, the area will initially be positioned along the western periphery of Atlantic high pressure, before building further inland during the week. Given the setup, a slight warming trend is anticipated while convective coverage becomes less throughout the week due to the building ridge. Greatest shower/thunderstorm activity should occur well inland Monday afternoon when moisture is largest (PWATs ~2.0 inches), before most activity becomes focused to afternoon sea breeze circulations shifting inland each day. High temps should range in the mid/upper 80s early week, then upper 80s to lower 90s during the second half of the week. Overnight lows should range in the mid 60s-lower 70s inland to mid 70s near the coast. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Tstms will exit the KCHS and KJZI terminals by 01 and remain in the vicinity of KSAV through the same time. Will include a TEMPO for 1SM +TSRA at KJZI as the heaviest storms may be right at the terminal at 00z. Otherwise, VFR. Scattered tstms will be possible again tomorrow afternoon, but impact probabilities are too low to include a mention at any of the terminals with this TAF cycle. Extended Aviation Outlook: Brief flight restrictions are possible due to low clouds during overnight periods and low vsbys during afternoon showers/thunderstorms each day. && .MARINE... S to SW winds 10-15 kt expected through tonight. Fairly quiet marine conditions will be in place this weekend and through the middle of next week as the region remains along the western periphery of Atlantic high pressure and to the east of weak mid-lvl disturbances passing inland. Outside of shower and thunderstorm activity each day/night, southerly flow will be in place with wind speeds generally 10-15 kt or less. Seas will range between 2-4 ft, highest across offshore Georgia waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Jun 4, 3:30 AM EDT, 16 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 330 AM EDT Fri Jun 4 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-050730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 330 AM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jun 4, 1:56 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM RIP CURRENTS FOLLY BEACH 32.65N 79.94W
06/04/2021 AMZ350 SC LIFEGUARD
FOLLY BEACH LIFEGUARDS REPORTED 2 WEAK RIP CURRENTS IN
FRONT OF THE BEACH HOUSE.
&&
EVENT NUMBER CHS2100198
BRMSpecial weather statement, Jun 4, 4:48 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Charleston SC
448 PM EDT Fri Jun 4 2021
SCZ042-043-042115-
Hampton-Inland Colleton-
448 PM EDT Fri Jun 4 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES...
At 448 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Miley to near
Ashton, and moving east at 10 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Miley, Ruffin and Islandton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3290 8079 3302 8077 3299 8105 3292 8110
TIME...MOT...LOC 2048Z 272DEG 7KT 3295 8104 3297 8093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 4, 5:12 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Charleston SC
512 PM EDT Fri Jun 4 2021
SCZ042-047-042145-
Inland Jasper-Hampton-
512 PM EDT Fri Jun 4 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES...
At 512 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Scotia, or 12 miles southwest of Lake Warren
State Park, moving east at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Estill, Furman, Scotia, Garnett, Lena, Pineland, Shirley and Grays.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3260 8134 3274 8134 3279 8100 3258 8102
TIME...MOT...LOC 2112Z 270DEG 14KT 3268 8127
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 4, 6:18 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Charleston SC
618 PM EDT Fri Jun 4 2021
GAZ118-042245-
Inland Chatham-
618 PM EDT Fri Jun 4 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY...
At 618 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Meinhard, or over Godley Station. This storm
was nearly stationary.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Pooler, Godley Station, Savannah International Airport, Garden City,
Port Wentworth, Bloomingdale, Meinhard and Monteith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3223 8121 3222 8114 3219 8111 3219 8112
3218 8112 3218 8111 3210 8117 3215 8132
TIME...MOT...LOC 2218Z 293DEG 3KT 3217 8122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 4, 7:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
733 PM EDT Fri Jun 4 2021
GAZ116-138-050000-
Inland Liberty-Inland Bryan-
733 PM EDT Fri Jun 4 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...
At 733 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles southwest of
Bloomingdale to 6 miles north of Fort Stewart. These storms were
nearly stationary.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
These storms will remain over mainly rural areas of Bryan and Liberty
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3203 8160 3208 8138 3206 8137 3205 8137
3203 8134 3200 8130 3198 8131 3193 8165
TIME...MOT...LOC 2333Z 041DEG 3KT 3204 8136 3196 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:52 PM EDT | Areal Flood Advisory | CHS | Charleston | 3 hr |
| Jun 4, 4:48 PM EDT | Special Weather Statement | CHS | Hampton | 27 min |
| Jun 4, 5:12 PM EDT | Special Weather Statement | CHS | Hampton | 33 min |
| Jun 4, 6:45 PM EDT | Areal Flood Advisory | CHS | Charleston | 90 min |
| Jun 4, 6:18 PM EDT | Special Weather Statement | CHS | Chatham | 27 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.